MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT ISP TI W ATTACH OPEN ENDED 8 FR CHRONOFLEX; IMPLANTABLE PORT

BARD ACCESS SYSTEMS POWERPORT ISP TI W ATTACH OPEN ENDED 8 FR CHRONOFLEX; IMPLANTABLE PORT
Model Number 4708060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Device expiry date (11/2019).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported approximately two years post port device implant, the patient allegedly expired; however, patient's cause of death surrounding or related to the device was not provided.
 
Additional Manufacturer Narrative
After further review of this event, it has been determined that this event is not reportable.There was no reported device deficiency.A death certificate was provided which stated the cause of death was metastatic colon cancer.Therefore, it has been determined that this event is no longer reportable.Manufacturing review: the lot number was provided and a lot history review was performed.Investigation summary: a sample evaluation could not be performed as the device was not returned.No allegation of device malfunction was made.A death certificate provided stated that the cause of death was metastatic colon cancer and that there was no autopsy performed.No malfunction was discovered through evaluation as no sample was returned.Therefore, no root cause is applicable.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date (11/2019).
 
Event or Problem Description

Brand Name
POWERPORT ISP TI W ATTACH OPEN ENDED 8 FR CHRONOFLEX
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10103138
Report Number3006260740-2020-01919
Device Sequence Number3513926
Product Code LJT
UDI-Device Identifier00801741027284
UDI-Public(01)00801741027284
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4708060
Device Catalogue Number4708060
Device Lot NumberRECN0108
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;